Three weeks ago I had Restor lenses implanted and have had nothing but grief ever since.
Is it possible for ones body to reject any form of artificial lens?
Could it just be the lens itself and not the prescription?
Could I have the same problems with other lens that are implanted?
Intraocular lenses (IOL's) are made to be bio-compatible, that is that the body will not reject them. The cataract surgery and the IOL can certainly cause a certain amount of inflammation and that is controlled with a postoperative steroid drop and sometimes an additional non-steroidal anti-inflammatory drop. Obviously, if you are not doing well, there is likely something that is going on but the list of possibilities is extensive from residual refractive error and astigmatism, corneal irritation, excess inflammation, glaucoma, retinal swelling and much more. You just said you were having grief which is definitely not specific enough to help you. All I can say is that IOL rejection is not the answer but you need to have a detailed conversation with your surgeon and have him write down exactly the reasons you are not doing well and what he is planning to do about it.
Thank you for your reply doctor. Sorry for being so vague.
I had the Restor lenses put in because I was told that I would have good near and distance vision with the possibility of needing readers for working at the computer. I did not have cataracts. The first few days I was seeing not too bad but have gotten progressively worse since then. Reading and working at the computer is very difficult and gives me headaches. My near and intermediate vision is terrible, really blurry with ghosting and double vision. Night time is horrible and makes driving quite scary. I was warned about the halos and rings around lights at night but didn't realize just how bad it would be. My distance isn't too bad but not completely clear and I can't read the street signs until I'm almost up to them. I'm also having trouble with bright lights and glare in the daytime and need to wear sunglasses even on the cloudy days. I saw my surgeon today and he said he could put in monofocals but I would need progressive glasses for close up work and wouldn't see much of anything without them. I'm worried about the distance that the new lenses will be set to. I really hope I will be able to see the people across the table from me with them?
My doctor is the best ophthalmologist here in Alberta so I have complete trust in him. I'm the first of all his patients that has had these severe problems. He told me to stop using the anti-inflammatory drops and come back next week for more tests. He said the drops may be contributing to my blurriness and I may still have some swelling in the back of my eyes. There is also a slight fold in the capsular bag of one eye.
He can do the surgery next Wed or Thurs but after that he will be away for 3 weeks. If I wait until he comes back that will be 2 months since the Restor's went in. I don't know what to do. Wait and see if my sight improves over the next 4 weeks or have the monofocals put in now and then deal with whatever the out come will be?
I would really appreciate any additional advice you can give me Dr. Kutryb. I'm feeling quite despite right now.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.